Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 2, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 17, 2022, 3:41 AM EST for 28 counties in Pennsylvania. It took effect at Feb 17, 2022, 6:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 3:41 AM EST (08:41 UTC)
- In effect from
- Feb 17, 2022, 6:00 PM EST
- Expired
- Feb 18, 2022, 9:00 AM EST
- In force
- 15 hr
- Issued by
- NWS State College, PA
All 28 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 65 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS71 KCTP 170841 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 341 AM EST Thu Feb 17 2022 PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-172200- /O.NEW.KCTP.WI.Y.0002.220217T2300Z-220218T1200Z/ Northern Clinton-Clearfield-Northern Centre-Southern Centre- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Including the cities of Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick 341 AM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with occasional gusts between 45 and to 55 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 6 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travelers in high profile vehicles could experience difficult driving conditions, especially in areas exposed to strong cross winds from the south, and locations just to the north of gaps in the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ036-056>059-063>066-172200- /O.NEW.KCTP.WI.Y.0002.220217T2300Z-220218T1400Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 341 AM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with occasional gusts between 45 and 55 mph expected. * WHERE...Franklin, Perry, Dauphin, Schuylkill, Lebanon, Cumberland, Adams, York and Lancaster Counties. * WHEN...From 6 PM this evening to 9 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travelers in high profile vehicles could experience difficult driving conditions, especially in areas exposed to strong cross winds from the south, and locations just to the north of gaps in the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
3 follow-up statements
574 WWUS71 KCTP 171945 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 245 PM EST Thu Feb 17 2022 PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-181000- /O.CON.KCTP.WI.Y.0002.220217T2300Z-220218T1200Z/ Northern Clinton-Clearfield-Northern Centre-Southern Centre- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Including the cities of Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick 245 PM EST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with occasional gusts between 45 and to 55 mph expected. * WHERE...Portions of central Pennsylvania. The highest gusts will be over the higher elevations. * WHEN...From 6 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travelers in high profile vehicles could experience difficult driving conditions, especially in areas exposed to strong cross winds from the south, and locations just to the north of gaps in the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ036-056>059-063>066-181000- /O.CON.KCTP.WI.Y.0002.220217T2300Z-220218T1400Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 245 PM EST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with occasional gusts between 45 and 55 mph expected. * WHERE...Franklin, Perry, Dauphin, Schuylkill, Lebanon, Cumberland, Adams, York and Lancaster Counties. * WHEN...From 6 PM this evening to 9 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travelers in high profile vehicles could experience difficult driving conditions, especially in areas exposed to strong cross winds from the south, and locations just to the north of gaps in the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
857 WWUS71 KCTP 180925 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 425 AM EST Fri Feb 18 2022 PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-181200- /O.CON.KCTP.WI.Y.0002.000000T0000Z-220218T1200Z/ Northern Clinton-Clearfield-Northern Centre-Southern Centre- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Including the cities of Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick 425 AM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 to 50 mph. * WHERE...Portions of central Pennsylvania. * WHEN...Until 7 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ036-056>059-063>066-181400- /O.CON.KCTP.WI.Y.0002.000000T0000Z-220218T1400Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 425 AM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...West winds 20 to 25 mph with gusts up to 50 to 55 mph. * WHERE...Schuylkill, Franklin, Perry, Dauphin, Cumberland, Lebanon, Lancaster, York and Adams Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
946 WWUS71 KCTP 181212 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 712 AM EST Fri Feb 18 2022 PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-181315- /O.EXP.KCTP.WI.Y.0002.000000T0000Z-220218T1200Z/ Northern Clinton-Clearfield-Northern Centre-Southern Centre- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Including the cities of Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick 712 AM EST Fri Feb 18 2022 ...WIND ADVISORY HAS EXPIRED... Wind gusts 25 to 35 mph this morning will gradually subside through the afternoon. $$ PAZ036-056>059-063>066-181400- /O.CON.KCTP.WI.Y.0002.000000T0000Z-220218T1400Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 712 AM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Schuylkill, Lebanon, Franklin, Perry, Dauphin, Cumberland, Lancaster, York and Adams Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MRS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 9:53 PM EST, 5 hours 48 minutes earlier.
Area forecast discussion, Feb 16, 9:53 PM EST, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service State College PA 953 PM EST Wed Feb 16 2022 .SYNOPSIS... Much above normal temperatures will last into Thursday evening before a cold front pushes through from NW-SE Thursday night. Only a coating of snow is possible Friday over the Alleghenies. An Alberta Clipper passing well to the north of PA will drag a cold front through on Sat. More gusty winds are expected with only minor snow accumulations in the NW on Sat. It should then stay dry and get milder through Monday night or Tuesday when the next rain storm moves in from the west. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Southerly wind still gusting into the teens across western and northern PA late this evening. Mid to high clouds blanket much of the area in strong WAA pattern and increasing dewpoints will keep temps from falling very far overnight. Vlight showers are still on the doorstep of the Alleghenies with the NW Mountains most susceptible to a few sprinkles or brief showers through midnight. After midnight the rain threat shifts west and north of the area again, and temps won't fall far with the persistent breeze and WAA aloft for the balance of the night. The east will decouple the most with mis dropping into the lower 30s in the more sheltered NE valleys of the Endless Mountains. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... The cold front lingers over Lake Erie during the daytime as a minor wave develops along it to our W which enhance the lift into the NW mtns from mid morning through early afternoon. The second surge of rainfall comes later in the afternoon and lasts for most of the evening as sfc low tracks into southwest PA by 00z and then the Fingerlakes late Thu night. Heaviest rain falls over the NW and NC, and amounts in excess of 1.5" still likely. The cfropa will drop temps while some precip is still hanging there. This will gradually turn the precip to snow, but with a 3-4hr period of mix, esp in Warren Co. where they could pick up an inch or so of slushy snow. Later at night, some very light snow may fall over the rest of the Alleghenies and Laurels. Expect less than an inch there. The wind will likely be maximized between 00Z and 09Z Fri, with gusts in the 25-35KT range on the high ground. But, sheltered areas may not see those gusts, staying more in the teens and 20s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Little in the way of changes this evening for the extended period. Steadiest precip looks to exit by sunrise Fri morning, with snow showers lingering lingering in the northern tier and favored upslope snow spots in the Laurel Highlands. Temps will be about 20 degrees colder behind the cold front on Fri than they were on the previous day. The wind will make it feel even colder, as NW winds continue to gust 25-35 mph through much of the day Friday. A clipper and associated shortwave trough will move out of the Great Lakes into the Northeast US Fri night into Saturday. This system will bring a period of some snow to mainly northern and western zones Fri night and into the morning Saturday. There could be a few scattered moderate to heavy snow showers late Fri night into Sat morning as lapse rates steepen in the lowest 2km AGL with the arrival of a cold front. Snowfall amounts will generally be a coating-1 inch. The pressure gradient will tighten on Sat as the departing 1000 mb clipper system is replaced by an arriving 1030 mb high pressure system. The result will be strong westerly winds with gusts of 40+ mph possible Sat before diminishing late Sat night. The combination of strong winds and temps in the teens Sat night will make for wind chills in the single digits across the north. As high pressure shifts offshore on Sunday, return flow will usher in milder temps. Sunday should be mostly sunny with less wind but still breezy, with temps warming into the 40s. Monday looks quite pleasant with temps warming to the 50s with a mix of sun and clouds and light winds. A wave of low pressure will ride along an approaching cold front Mon night-Tuesday, bringing another period of steady rain across the region. Rain could mix with a few snowflakes or ice pellets in the far north at the onset Mon night, but any wintry weather should be very short lived and not produce impacts. After a rainy Tue, models then diverge with respect to how quickly the front crosses through the region, which will have an impact on how unsettled the rest of the week will be. Thus kept chance PoPs through the remainder of the week. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... VFR should prevail overnight and much of the Thursday daytime hours as moisture moving into the area remains well aloft. Just a little low cloud (likely not IFR) is possible over the upslope areas of the east, esp E of KIPT. But, the story is still the wind and LLWS. Gusty winds this afternoon, especially northwest, where gusts are in the 20s. LLWS is most significant aviation threat for the next 36 hrs in the aviation wx realm. A cold front will pass thru the area Thursday evening at BFD and before sunrise Fri at LNS. 30+KT gusts will mix down and get stronger as we move thru Thurs and esp right before/along the cold front. There is a very small chc of ltg in the srn third of the area as we get slightly unstable, but the instability will be mostly aloft (above the blyr). Some gusts into the 30s will last thru noon Fri in the SE. Rain and clouds ahead of the cold front will make for gradually deteriorating flight conditions Thursday, with widespread MVFR/IFR Thursday night. Snow may mix in at the end of this mainly-rain event, but not amount to much. Still, a 12-18hr period of IFR is possible at BFD, and perhaps JST from late Thurs (prob after 18Z) thru sunrise Fri. Gusty winds will occur again on Saturday, given cold air aloft and the passage of a mainly-dry cold front attached to an Alberta Clipper passing well to our N. Outlook... Fri...MVFR/IFR NW 1/3 with snow showers tapering off thru the day. Wind gusts 20-30kts in the morning subsiding into Friday night. Sat...Wind gusts 25-35kts from 280-310 deg subsiding into Sat. night. Sun...VFR. 20-25kt wind gusts from 180-210 degrees. Mon...No sig Wx. && .HYDROLOGY... The 1-1.5" QPF over the nrn tier will combine with melt water to possibly result in minor flooding along small streams and creeks later Thurs-early Fri. There is also still a little ice on the waterways, raising the possibility of some ice jam flooding occurring. Have chosen to post a flood watch from noon R thru noon F over the nrn mtns. The quick passage of the cold front early Thurs night should decrease the small stream flood potential in the watch area by sunrise Friday, but the larger waterways will then have the potential to climb out of their banks. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch from Thursday afternoon through Friday morning for PAZ004>006-010-011-037. && SYNOPSIS...DeVoir/Dangelo NEAR TERM...DeVoir/Dangelo SHORT TERM...DeVoir/Dangelo LONG TERM...DeVoir/Colbert AVIATION...Ross/DeVoir/Dangelo HYDROLOGY...
Hazardous weather outlook, Feb 16, 10:25 AM EST, 17 hours 16 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1025 AM EST Wed Feb 16 2022 PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-171530- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 1025 AM EST Wed Feb 16 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are expected on Thursday into Thursday night, with gusts of 40 to 50 MPH possible, especially on the ridge tops. Another period of strong wind gusts will occur on Saturday when gusts could exceed 40 mph, again mainly on the ridge tops. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010-011-037-171530- Warren-McKean-Potter-Elk-Cameron-Tioga- 1025 AM EST Wed Feb 16 2022 ...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Wind gusts of 40 to 50 MPH are possible, mainly on the higher terrain, Thursday night. A second round of strong wind gusts is possible on Saturday as a mainly-dry cold front passes through. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:49 AM EST | Winter Weather Advisory | CTP | McKean, Warren | 25 hr |
Nearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.